Alert archive / Vermont / Flash Flood Warnings in 2019
Flash Flood Warning 6, NWS Burlington, VT
NWS Burlington, VT issued this flash flood warning at Nov 1, 2019, 12:20 AM EDT for 4 counties in Vermont. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 1, 2019, 12:20 AM EDT (04:20 UTC)
- Expired
- Nov 1, 2019, 3:15 AM EDT
- In force
- 3 hr
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chittenden County, VT, Franklin County, VT, Lamoille County, VT, Orleans County, VT
The radar
The Burlington radar (KCXX), 21 km from the middle of the area, began a volume at 04:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 1, 12:46 AM EDT | FLASH FLOOD | 3 S Westford, VT | HIGH WATER ACROSS SEVERAL SPOTS ALONG ST. ROUTE 128 SOUTH OF WESTFORD. WATER UP TO CAR DOORS IN SPOTS. |
| Nov 1, 1:25 AM EDT | FLASH FLOOD | 1 E West Enosburg, VT | TYLER BRANCH ROAD FLOODED JUST EAST OF WEST ENOSBURG |
| Nov 1, 2:45 AM EDT | FLASH FLOOD | 2 Nw Montgomery, VT | STATE ROUTE 118 BETWEEN BERKSHIRE AND MONTGOMERY CLOSED DUE TO FLOODING. |
| Nov 1, 2:52 AM EDT | FLOOD | 1 E South Burlington, VT | HIGH WATER ON WILLISTON ROAD JUST EAST OF KENNEDY DR. INTERSECTION. VEHICLE STRANDED IN WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 4.3 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -217 J/kg
- Mixed-layer LCL
- 692 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 447 m²/s²
- 0-3 km storm-relative helicity
- 592 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
592
WGUS51 KBTV 010420
FFWBTV
VTC007-011-015-019-010715-
/O.NEW.KBTV.FF.W.0006.191101T0420Z-191101T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Burlington VT
1220 AM EDT Fri Nov 1 2019
The National Weather Service in Burlington has issued a
* Flash Flood Warning for...
Western Lamoille County in northwestern Vermont...
Northwestern Orleans County in northeastern Vermont...
Chittenden County in northwestern Vermont...
Franklin County in northwestern Vermont...
* Until 315 AM EDT.
* At 1220 AM EDT, Doppler radar indicated heavy rain across the
warned area. Up to two inches of rain have already fallen. Flash
flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Essex Junction, South Burlington, Burlington International Airport,
Burlington, Enosburg Falls, Franklin, Cambridge, Winooski,
Montgomery Center, Westford, Montgomery, Colchester, Essex Junction
Village, Fairfax, Williston, Sheldon, Belvidere Center, Georgia,
Enosburg and Waterville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 4434 7290 4436 7332 4467 7321 4501 7288
4501 7249
$$2 follow-up statements
837
WGUS71 KBTV 010644
FFSBTV
Flash Flood Statement
National Weather Service Burlington VT
244 AM EDT Fri Nov 1 2019
VTC007-011-015-019-010715-
/O.CON.KBTV.FF.W.0006.000000T0000Z-191101T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lamoille VT-Orleans VT-Chittenden VT-Franklin VT-
244 AM EDT Fri Nov 1 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 AM EDT FOR
WESTERN LAMOILLE...NORTHWESTERN ORLEANS...CHITTENDEN AND FRANKLIN
COUNTIES...
At 242 AM EDT, Doppler radar indicated heavy rain has occurred
across the warned area. Up to three inches of rain have already
fallen. Flash flooding is expected to continue in the warned area.
Some locations that will experience flooding include...
Essex Junction, South Burlington, Burlington International Airport,
Burlington, Enosburg Falls, Franklin, Cambridge, Winooski, Montgomery
Center, Westford, Montgomery, Colchester, Essex Junction Village,
Fairfax, Williston, Sheldon, Belvidere Center, Georgia, Enosburg and
Waterville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 4434 7290 4436 7332 4467 7321 4501 7288
4501 7249
$$091
WGUS71 KBTV 010708
FFSBTV
Flash Flood Statement
National Weather Service Burlington VT
308 AM EDT Fri Nov 1 2019
VTC007-011-015-019-010715-
/O.EXP.KBTV.FF.W.0006.000000T0000Z-191101T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lamoille VT-Orleans VT-Chittenden VT-Franklin VT-
308 AM EDT Fri Nov 1 2019
...THE FLASH FLOOD WARNING FOR WESTERN LAMOILLE...NORTHWESTERN
ORLEANS...CHITTENDEN AND FRANKLIN COUNTIES WILL EXPIRE AT 315 AM
EDT...
The heavy rain and threat for flash flooding has ended. However, an
areal flood warning continues across the area for widespread field
and low lying flooding through early this morning. Please continue
to heed any remaining road closures.
LAT...LON 4434 7290 4436 7332 4467 7321 4501 7288
4501 7249
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Oct 31, 10:31 PM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Oct 31, 10:31 PM EDT, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
1031 PM EDT Thu Oct 31 2019
.SYNOPSIS...
A powerful storm system will lift out of the Ohio Valley into
Canada, which will produce very strong and gusty winds across
the North Country. Localized wind gusts to 65 mph are expected
over northern New York with 50 to 55 mph anticipated over most
of Vermont, which will cause scattered to widespread power
outages, especially on Friday. Additionally, heavy rainfall with
totals of one to two inches, up to locally three inches, could
produce urbanized flooding in poor drainage area, as well as
some river flooding. Cooler and drier weather returns for the
weekend with some lingering lake enhanced rain and snow showers
possible.
&&
.NEAR TERM /THROUGH FRIDAY NIGHT/...
As of 1024 PM EDT Thursday...Flood watch remains over much of
Northern New York and all of Vermont with a High Wind Warning
remaining in effect for portions of Northern New York. A Wind
Advisory is in effect for the remainder of the North Country.
No significant changes were made with this update. Steady rain
has spread over much of the region, with a line of stronger
activity stretching from the Northeast Kingdom down into
southern Essex County, NY. This line produced gusty winds and
very heavy rainfall as it moved through the Champlain Valley,
and will continue to do so as it exits into NH. The movement of
this precip is just a tad faster than previously anticipated,
but overall things remain in good shape. Only made minor tweaks
to match the latest trends with radar and surface obs.
Previous Discussion...
Highly amplified pattern over the eastern US is producing
highly efficient moisture transport into the North Country. A
stationary boundary is draped across the St. Lawrence River
Valley. Upglide of warm, moist air along the boundary is causing
widespread precipitation to spread across the region at this
time. Downstream observations indicate rates of 0.25"/hr to
0.50"/hr with this first wave of precipitation.
Surface low tracks from the Ohio River Valley into the St.
Lawrence Valley on its way to Canada around 6-8 PM. Weather
conditions will deteriorate as this feature moves over the St.
Lawrence Valley. 850mb winds will accelerate to 70 knots east of
the surface low. Relatively stable boundary layer conditions
will prevent complete transfer of momentum, but 40 to 55 mph
gusts are possible from the strong low-level jet. These
accelerating winds should cause the stationary boundary to lift
northward, which may cause a temporary respite from showers.
It will not be long before a sharp cold front moves east across
the region about 11 PM to 3 AM. Winds backs to the south partly
from ageostrophic winds as a strong isallobaric couplet
develops, yielding excellent convergence ahead of this boundary.
Due to strong mid-level flow, PWATs surge to 1.75". Efficient
warm air advection will also push temperatures to the upper 60s
to near 70 degrees F over much of Vermont, possibly toppling
daily record highs. This will result in roughly 100 J/kg of
MUCAPE with additional elevated instability available. With
this, the concern is that these thunderstorms could help mix
down the fast 70 knot winds in the mid-levels. High-res
guidance indicates bowing segments or a QLCS pushing east of the
region, lending confidence to this idea. SPC has us in a
marginal risk for severe weather this evening.
Another concern is the very heavy rainfall due to the anomalous
moisture transport and warm cloud depths. The 1.75" values are
nearly 5 standard deviations from normal. Localized 0.5" to 1"
per hour rates are likely as the cold front moves east. This
brings storm totals up to 1-2" and localized 3" is expected to
bring rivers to flood. HREF progs really show this over portions
of the Adirondacks, so the greatest confidence of local 3"
totals is over that region. See the hydro section for more
details.
Afterwards, system quickly moves northeast wind precipitation
chances quickly ending for much of the valleys. Lake enhanced
showers will remain over portions of Northern New York into
Friday.
The main concern as surface low lifts northeast are very strong
gusty winds out of the southwest early Friday morning as lapse
rates steepen, in addition to another isallobaric couplet along
the low pressure system. Forecast soundings indicate potential
for 45 to 55 knot winds to mix to the surface along the St.
Lawrence in addition to high winds over the Adirondacks,
yielding occasional gusts up to 65 mph between 4 AM and 2 PM on
Friday. Fortunately, Froude numbers and steep lapse rates
indicate limited potential for downsloping and wave breaking
along eastern slopes of the Adirondacks and Green Mountains,
but there could be faster winds in some of the downslope areas.
Winds will diminish in the afternoon as the low-level jet begins
to weaken and lift north. By evening, wind speeds rapidly drop
off and lake enhanced showers should come to an end.
So when all is said and done, a quiet Friday night as high
pressure begins to nudge into the North Country. Much of the
area will clear out with temps falling below freezing.
&&
.SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/...
As of 356 PM EDT Thursday...On Saturday a weak ridge of high pressure
early moves across the region with quiet weather. Later Saturday
into Saturday night a short wave moving through the mean upper level
trof moves into the region. Forcing is weak and there isn't much
moisture so other than some clouds, not expecting much in the way of
precipitation for most of our area. As 850 temps fall to about -7C
over lake Ontario by early Sunday, there is a chance of some light
lake enhanced valley rain and mountain snow showers downwind into
our area. Looking for rather cool high temperatures in the 40s and
lows in the upper 20s to lower 30s.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
As of 356 PM EDT Thursday...The long term is relatively quiet with no
significant precipitation or impactful weather. As is typical for
early November, lots of clouds are expected with seasonable
temperatures, but trending cooler later in the week.
The broad long wave trof continues to dominate the weather pattern
across north America, but not as deeply amplified as is currently
taking place. Rather weak short waves and surface systems will move
through the mean trof in the west to southwest flow across our
region.
High pressure to our southwest and westerly flow across the Great
Lakes is expected on Sunday with some clouds and continued cool
temperatures. There could be some lingering lake effect showers
Sunday morning but should should be gone by afternoon.
A weak ridge of high pressure moves east on Monday and return SW
flow on Tuesday will allow for a little moderation in temperatures.
Another weak shortwave trof and surface trof/cold front without much
moisture moves Tuesday night or Wednesday with chance of light rain
or snow showers preceding and following it. Models differ on the
details of how this all plays out. GFS has more of cold front
passing early Wed while the ECMWF shows a weak surface trof with the
main cooling holding off until Thursday. So keeping a chance of
showers throughout the Tue-Thu period. High temperatures during the
period mainly in the 40s and lows in the 20s and 30s.
&&
.AVIATION /03Z FRIDAY THROUGH TUESDAY/...
Through 00Z Saturday...Very active and turbulent aviation
weather with prevailing MVFR but with periods of IFR in heavy
rain and LLWS. Steady rain is spreading across the region at
this hour with MVFR/IFR conditions as warm humid air surges
into the region ahead of a strong cold front approaching from
the west. Very strong winds of 45 to 65 knots forecast at the
925mb to 850mb level will cause LLWS and strong low-level
turbulence areawide this evening through Friday morning.
Anticipate a narrow convective band of showers to move rapidly
ewd across the region 02-09Z Friday. This band may result in
wind gusts 40-50kt as it passes through the TAF sites, along
with heavy rainfall. After the band passes there may be some
brief clearing before cold advection and strong WSW winds
develop especially as the airmass becomes well mixed 12-14z
Friday. Sustained WSW winds of 20-35 kt with gusts to 40-60 kts
are expected with the strongest winds at KMSS/KSLK but 40-45 at
KBTV. This wind direction will also cause some cross wind
concerns. Again some LLWS possible especially in northern NY TAF
sites where low level winds reach about 65 kts 2-4K ft.
Those with aviation interests this evening and overnight should
continue to monitor forecasts and TAFs, as low-level
wind/turbulence conditions will be significant given strength of
approaching cold front and associated wind fields with embedded
convective elements.
Outlook...
Friday Night: VFR. NO SIG WX.
Saturday: VFR. NO SIG WX.
Saturday Night: VFR. Slight chance SHRA, Slight chance SHSN.
Sunday: VFR. Slight chance SHRA.
Sunday Night: VFR. Slight chance SHSN.
Monday: VFR. Slight chance SHRA.
Monday Night: VFR. Slight chance SHRA.
Tuesday: VFR. Chance SHRA.
&&
.HYDROLOGY...
As of 1226 PM EDT Thursday...Moderate to heavy rainfall is
expected to impact the North Country this afternoon into Friday
morning with average basin accumulations in the 1.5-2.5" with
isolated amounts near 3" possible in the higher elevations.
This rainfall will cause sharp rises on many rivers. Latest
forecasts indicate the greatest potential for locally higher 3"
totals is most likely in the Adirondacks. The latest river
forecasts reflect this with the Ausable River reaching moderate
flood stage. Additionally, the following rivers are expected to
reach minor flood stage: the Missisquoi at North Troy and East
Berkshire, the Mad, the Winooski, and along with Otter Creek.
Clogged storm drains from recently fallen leaves could produce
considerable street flooding in urban areas tonight.
&&
.MARINE...
Lake wind advisory continues for south winds of 15 to 25 knots
by sunset this evening increasing to 25 to 35 knots and a few 45
knot gusts with 3 to 6 foot waves possible. Winds begin to shift
to the southwest and then to the west at 20 to 30 knots,
allowing waves to subside to 3 to 5 feet. Winds will fall below
25 knots Friday night.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...Flood Watch through Friday evening for VTZ002>012-016>019.
Wind Advisory until 5 PM EDT Friday for VTZ001>012-016>019.
NY...High Wind Warning until 5 PM EDT Friday for NYZ026-027-029>031-
087.
Flood Watch through Friday evening for NYZ028-030-031-034-035.
Wind Advisory until 5 PM EDT Friday for NYZ028-034-035.
&&
SYNOPSIS...Haynes
NEAR TERM...Hastings/Haynes
SHORT TERM...Sisson
LONG TERM...Sisson
AVIATION...Hastings/Sisson
HYDROLOGY...TEAM BTV
MARINE...BTVHazardous weather outlook, Oct 31, 3:09 AM EDT, 21 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Burlington VT 309 AM EDT Thu Oct 31 2019 NYZ026-027-029-087-010715- Northern St. Lawrence-Northern Franklin-Southeastern St. Lawrence- Southwestern St. Lawrence- 309 AM EDT Thu Oct 31 2019 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM EDT FRIDAY... This Hazardous Weather Outlook is for northern New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ028-034-035-VTZ002>012-016>019-010715- Eastern Clinton-Western Essex-Eastern Essex-Western Franklin-Orleans- Essex-Western Chittenden-Lamoille-Caledonia-Washington- Western Addison-Orange-Western Rutland-Windsor-Eastern Franklin- Eastern Chittenden-Eastern Addison-Eastern Rutland- 309 AM EDT Thu Oct 31 2019 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM EDT FRIDAY... ...FLOOD WATCH IN EFFECT FROM THIS AFTERNOON THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for northern New York, central Vermont, northeast Vermont, northwest Vermont and southern Vermont. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Wind Advisory. Gusty southwest winds at 20 to 30 mph with gusts in the 40 to 50 mph are expected on Friday across parts of northern New York into Vermont. Isolated to scattered power outages are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ030-031-010715- Southern Franklin-Western Clinton- 309 AM EDT Thu Oct 31 2019 ...FLOOD WATCH IN EFFECT FROM THIS AFTERNOON THROUGH FRIDAY EVENING... ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM EDT FRIDAY... This Hazardous Weather Outlook is for northern New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. High Wind Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. High Wind Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VTZ001-010715- Grand Isle- 309 AM EDT Thu Oct 31 2019 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM EDT FRIDAY... This Hazardous Weather Outlook is for northwest Vermont. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Oct 31, 8:33 PM EDT, 3 hours 47 minutes before
Special Weather Statement
National Weather Service Burlington VT
833 PM EDT Thu Oct 31 2019
NYZ028-031-034-035-VTZ005-009-011-017-018-010115-
Eastern Clinton-Western Essex-Eastern Essex-Western Clinton-Western
Rutland-Eastern Chittenden-Western Chittenden-Western Addison-Eastern
Addison-
833 PM EDT Thu Oct 31 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL
CLINTON...ESSEX...ADDISON...NORTHWESTERN RUTLAND AND CENTRAL
CHITTENDEN COUNTIES...
At 832 PM EDT, radar indicated a line of strong thunderstorms were
located along a line extending from Wilmington to 8 miles northeast
of Wells. Movement was northeast at 55 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Essex Junction, Burlington International Airport, Middlebury, South
Burlington, Burlington, Vergennes, Moriah, Willsboro, Crown Point,
Westport, Wilmington, Elizabethtown, Keene, Minerva, Schroon Lake,
Orwell, Essex Junction Village, Au Sable Forks, Addison and Shoreham.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4353 7324 4356 7326 4358 7330 4363 7331
4363 7337 4357 7340 4359 7343 4364 7343
4377 7335 4381 7338 4374 7406 4379 7405
4381 7409 4441 7387 4461 7293 4347 7325
TIME...MOT...LOC 0032Z 247DEG 46KT 4438 7380 4345 7414
HastingsSpecial weather statement, Oct 31, 9:17 PM EDT, 3 hours 3 minutes before
Special Weather Statement
National Weather Service Burlington VT
917 PM EDT Thu Oct 31 2019
NYZ034-035-VTZ002-003-005>012-016>019-010200-
Western Essex-Eastern Essex-Western Franklin-Western Rutland-Western
Addison-Washington-Lamoille-Caledonia-Eastern Rutland-Windsor-Eastern
Chittenden-Western Chittenden-Eastern Franklin-Orleans-Eastern
Addison-Orange-
917 PM EDT Thu Oct 31 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN ESSEX...
LAMOILLE...NORTHWESTERN CALEDONIA...NORTHWESTERN ORANGE...
SOUTHWESTERN ORLEANS...ADDISON...NORTH CENTRAL RUTLAND...
CHITTENDEN...NORTHWESTERN WINDSOR...WASHINGTON AND SOUTHWESTERN
FRANKLIN COUNTIES...
At 916 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Milton to near Westport to near
Crown Point Center. Movement was east at 45 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Essex Junction, Barre, Burlington International Airport, Montpelier,
Middlebury, South Burlington, Burlington, Vergennes, Moriah, Crown
Point, Morrisville, Westport, Braintree Hill, Cambridge, Salisbury,
Glover, Waterbury Village, Websterville, Orwell and Albany.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4479 7206 4420 7244 4385 7262 4378 7367
4471 7316
TIME...MOT...LOC 0116Z 270DEG 41KT 4460 7313 4415 7341 4393 7352
HastingsSpecial weather statement, Oct 31, 10:09 PM EDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Burlington VT
1009 PM EDT Thu Oct 31 2019
VTZ003-004-006>012-016>019-010315-
Western Rutland-Western
Addison-Washington-Lamoille-Essex-Caledonia-Eastern
Rutland-Windsor-Eastern Chittenden-Eastern Franklin-Orleans-Eastern
Addison-Orange-
1009 PM EDT Thu Oct 31 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LAMOILLE...CALEDONIA...
ORANGE...ORLEANS...ESSEX...CENTRAL ADDISON...NORTH CENTRAL RUTLAND...
SOUTHEASTERN CHITTENDEN...NORTHERN WINDSOR...WASHINGTON AND
NORTHEASTERN FRANKLIN COUNTIES...
At 1008 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Jay to Hyde Park Village to Salisbury.
Movement was northeast at 35 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Barre, St. Johnsbury, Montpelier, Middlebury, Newport City, Island
Pond, Lyndon, Morrisville, Orleans, Derby Center, Charleston, Jay,
Braintree Hill, Bradford, Newport Town, Salisbury, Glover, Waterbury
Village, Montgomery Center and Websterville.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4500 7154 4491 7149 4475 7163 4459 7155
4456 7160 4448 7160 4441 7171 4440 7179
4435 7182 4432 7203 4427 7207 4427 7206
4408 7203 4399 7212 4396 7210 4380 7219
4383 7330 4461 7272 4501 7260 4501 7147
TIME...MOT...LOC 0208Z 247DEG 31KT 4495 7247 4460 7259 4392 7314
HastingsLocal storm report, Oct 31, 11:46 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
1146 PM EDT THU OCT 31 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM FLOOD 1 N WINOOSKI 44.51N 73.18W
10/31/2019 CHITTENDEN VT BROADCAST MEDIA
NUMEROUS REPORTS OF FLOODING ACROSS THE CITY, INCLUDING
PINE ST., S. MAIN ST. AND UNION ST.
&&
EVENT NUMBER BTV1901603
JMGSpecial weather statement, Oct 31, 11:46 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Burlington VT
1146 PM EDT Thu Oct 31 2019
NYZ034-035-VTZ005-006-008>010-017-018-010445-
Western Essex-Eastern Essex-Eastern Chittenden-Western
Chittenden-Western Addison-Washington-Lamoille-Eastern
Addison-Orange-
1146 PM EDT Thu Oct 31 2019
...A LINE OF SHOWERS WILL AFFECT SOUTHEASTERN ESSEX...SOUTHWESTERN
LAMOILLE...NORTHWESTERN ORANGE...ADDISON...SOUTHERN CHITTENDEN AND
WASHINGTON COUNTIES...
At 1146 PM EDT, radar indicated showers were located along a line
extending from near Westport to near Moriah to 7 miles southwest of
Crown Point Center. Movement was northeast at 50 mph.
Winds in excess of 40 mph are possible with these showers.
Locations impacted include...
Middlebury, Vergennes, Montpelier, South Burlington, Essex, Crown
Point, Morrisville, Westport, Cornwall, Weybridge, Monkton Ridge,
Waterbury Village, Lincoln, Monkton, Monkton Boro, Williston, New
Haven, Worcester, Middlesex and Port Henry.
Torrential rainfall is also occurring with these showers, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4462 7256 4443 7250 4408 7259 4388 7358
4409 7347 4431 7347
TIME...MOT...LOC 0346Z 238DEG 43KT 4423 7349 4409 7349 4388 7359The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 8:33 PM EDT | Special Weather Statement | BTV | Addison, Chittenden | 42 min |
| Oct 31, 9:17 PM EDT | Special Weather Statement | BTV | Addison, Chittenden, Lamoille, Washington | 43 min |
| Oct 31, 10:09 PM EDT | Special Weather Statement | BTV | Addison, Caledonia, Essex, Lamoille, Orange, Orleans and 1 more | 66 min |
| Oct 31, 11:21 PM EDT | Areal Flood Warning | BTV | Addison, Chittenden, Franklin, Grand Isle, Lamoille, Orleans and 2 more | 12 hr |
| Oct 31, 11:46 PM EDT | Special Weather Statement | BTV | Addison, Washington | 59 min |
| Nov 1, 12:28 AM EDT | River Flood Warning | BTV | Orleans | 24 hr |
| Nov 1, 12:28 AM EDT | River Flood Warning | BTV | Franklin | 40 hr |
| Nov 1, 12:49 AM EDT | Areal Flood Warning | BTV | Caledonia, Essex, Lamoille, Orange, Orleans, Washington | 12 hr |
| Nov 1, 1:11 AM EDT | Areal Flood Warning | BTV | Addison, Orange, Rutland, Washington, Windsor | 9 hr |
| Nov 1, 1:26 AM EDT | River Flood Warning | BTV | Lamoille | 21 hr |
| Nov 1, 2:01 AM EDT | River Flood Warning | BTV | Washington | 8 hr |
| Nov 1, 2:01 AM EDT | River Flood Warning | BTV | Chittenden | 28 hr |
| Nov 1, 2:38 AM EDT | River Flood Warning | BTV | Lamoille | 32 hr |
| Nov 1, 2:38 AM EDT | River Flood Warning | BTV | Orleans | 38 hr |
| Nov 1, 3:50 AM EDT | River Flood Warning | BTV | Washington | 9 hr |
| Nov 1, 7:25 AM EDT | River Flood Warning | BTV | Franklin | 23 hr |
| Nov 1, 11:05 AM EDT | Areal Flood Warning | BTV | Addison, Chittenden, Franklin, Grand Isle, Lamoille, Orleans and 2 more | 115 min |
Nearby
Flash Flood Warnings in Vermont, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.